MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET HIP SYSTEM 28MM DIA COCR MOD HD -6MM NK; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BIOMET HIP SYSTEM 28MM DIA COCR MOD HD -6MM NK; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a hip procedure.Subsequently, the patient was revised approximately 4 months later due to recurrent dislocations.Due to the degradation of the bone and soft tissue in the hip, the surgeon determined that the hip was no longer stable and would keep dislocating.Therefore, all components were removed, and the hip was fused.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: unk biomet ha modular proximal body size b x60mm unk biomet arcos 13x150mm splined stem unk smith & nephew reflection all poly cup unk smith & nephew screws unk smith & nephew contour acetabular recon cage cat# 00711505028 lot# 64835874 28mm i.D.With constraining ring cemented constrained liner use with 50mm o.D.Shell / do not use with skirted heads.G2: foreign: australia the customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4.G3.G6.H2.H6 suggested component code: mechanical (g04) - head.H11.Visual examination of the provided pictures identified the explanted head covered in bio-debris.No further evaluation could be made from the provided photos.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: head dislocated from constrained liner, cemented constrained liner failure.Patient bone and soft tissue is degraded meaning hip was no longer stable.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: dislocation of the femoral head and acetabular cup liner.Possible metallosis of the left hip.Loose screws seen.A definitive root cause cannot be determined.As per ifu , only authorized combinations on zimmer and biomet products should be used.Using competitor products is considered off-label use.It is unknown if off-label use caused or contributed to the reported event.The complaint is confirmed based on the medical record findings.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
BIOMET HIP SYSTEM 28MM DIA COCR MOD HD -6MM NK
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20517420
Report Number0001825034-2024-02498
Device Sequence Number18083852
Product Code JDG
UDI-Device Identifier00887868308253
UDI-Public(01)00887868308253(17)290823(10)581300
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K942479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number163660
Device Lot Number581300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight51 KG